Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 6, 2007, 9:53 AM CDT for Claiborne Parish, Webster Parish, Louisiana. It took effect at Jul 6, 2007, 9:58 AM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 9:53 AM CDT (14:53 UTC)
- In effect from
- Jul 6, 2007, 9:58 AM CDT
- Expired
- Jul 6, 2007, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 11:00 AM CDT | FLASH FLOOD | Minden, LA | MULTIPLE ROADS IN SOUTHERN PART OF WEBSTER PARISH COVERED IN WATER. SOME ROADS ARE UNPASSABLE. |
| Jul 6, 2:00 PM CDT | FLASH FLOOD | 7 N Sarepta, LA | SOME STREETS IMPASSABLE DUE TO HIGH WATER IN TOWN OF SPRINGHILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 061458
FFWSHV
LAC027-119-061900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 AM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SPRINGHILL...MINDEN...
* UNTIL 200 PM CDT
* AT 949 AM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS MOVING NORTHEAST
AT 20 MPH ACROSS WEBSTER PARISH AND INTO CLAIBORNE PARISH. THE
STORMS WILL BE PRODUCING RAINFALL AMOUNTS OF NEAR ONE INCH PER
HOUR WHICH WILL PRODUCE FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COTTON VALLEY...SAREPTA...CULLEN AND HAYNESVILLE
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3276 9273 3275 9282 3259 9288 3259 9315
3247 9316 3247 9321 3242 9323 3242 9343
3275 9343 3288 9345 3298 9352 3302 9350
3301 9273
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:51 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 4:51 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007
.DISCUSSION...
EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/
&&
.AVIATION...
WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS. KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA. LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS. W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS. CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 72 88 72 / 80 70 50 20
MLU 83 73 88 70 / 80 70 50 20
DEQ 83 69 90 69 / 70 50 30 20
TXK 83 70 90 70 / 80 50 30 20
ELD 83 71 89 70 / 80 50 30 20
TYR 83 71 89 72 / 80 50 30 20
GGG 83 71 89 72 / 80 50 30 20
LFK 85 72 89 72 / 80 70 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
LAFAYETTE...AND MILLER.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
RIVER...SABINE LA...AND WEBSTER.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24Hazardous weather outlook, Jul 6, 6:20 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 620 AM CDT FRI JUL 6 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 620 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION IN ASSOCIATION WITH AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM EXPECTED TO MOVE SLOWLY EAST ACROSS THE AREA. THE HEAVIER RAINS ARE EXPECTED TO BE ALONG AND TO THE SOUTHEAST OF A QUITMAN TO DOUGLASSVILLE TEXAS AND TEXARKANA AND MAGNOLIA ARKANSAS LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THUNDERSTORMS GIVEN THE MOIST AIR MASS IN PLACE RESULTING IN LOCALIZED FLOODING OF LOW LYING...AND POOR DRAINAGE AREAS...ALONG WITH PONDING OF WATER IN STREETS AND ON ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF TWO TO FOUR INCHES FROM EAST TEXAS ACROSS PART OF NORTHWEST LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG AND NEAR THE INTERSTATE 20 CORRIDOR ON SATURDAY AND TAPERING OFF DURING THE NIGHT...THEN LESS ACTIVE ON SUNDAY. RAINFALL AMOUNTS WILL BE LOCALLY HEAVY IN THUNDERSTORMS WITH AMOUNTS OF ONE TO TWO INCHES...THUS CONTINUING THE POTENTIAL FLOODING THREAT FOR PARTS OF EAST TEXAS AND NORTH LOUISIANA. DURING THE WORK WEEK RAIN CHANCES WILL BE GREATER DURING THE AFTERNOONS AND EARLY EVENINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS EAST TEXAS AND NORTHWEST LOUISIANA DUE TO FLOODING PROBLEMS. 06
In the hours before
Local storm report, Jul 6, 7:08 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD WHITEHOUSE 32.23N 95.22W
07/06/2007 SMITH TX BROADCAST MEDIA
REPORTS OF THREE FEET OF WATER ACROSS HIGHWAY 110 IN
WHITEHOUSE...POLICE ARE DIRECTING TRAFFIC OUT OF THE
AREA.
&&
MDUPLANTLocal storm report, Jul 6, 7:31 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 16 SE MARSHALL 32.37N 94.16W
07/06/2007 HARRISON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS WATER OVER HIGHWAY 451 EAST OF
ELYSIAN FIELDS.
0700 AM FLASH FLOOD MARSHALL 32.54N 94.35W
07/06/2007 HARRISON TX BROADCAST MEDIA
HIGHWAY 59 IS CLOSED IN THE CITY OF MARSHALL DUE TO HIGH
WATER.
&&
MDUPLANTLocal storm report, Jul 6, 7:42 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD LONGVIEW 32.52N 94.76W
07/06/2007 GREGG TX LAW ENFORCEMENT
NUMEROUS STREETS AND THE INTERSECTION OF LOOP 281 AND
HIGHWAY 80 UNDER WATER.
&&
MDUPLANTLocal storm report, Jul 6, 9:15 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
07/06/2007 CADDO LA FIRE DEPT/RESCUE
WATER OVER THE ROAD AT THE FOLLOWING
INTERSECTIONS...HOLLYWOOD AND KENNEDY, RED FOX AND
BUNCOMBE, AND NEAR THE 200 BLOCK OF NORTH COMMON.
&&
ITOThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:10 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Jul 6, 10:10 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 2 hr |
| Jul 6, 10:22 AM CDT | River Flood Warning | SHV | De Soto | 24 hr |
| Jul 6, 3:45 PM CDT | River Flood Warning | SHV | Caddo | 5 days |
| Jul 6, 3:55 PM CDT | River Flood Warning | SHV | Webster | 13 days |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.